Alert archive / Illinois / Tornado Warnings in 2011
Tornado Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Feb 28, 2011, 12:46 AM CST for Hamilton County, Wayne County, White County, Illinois. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 12:46 AM CST (06:46 UTC)
- Expired
- Feb 28, 2011, 1:30 AM CST
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Hamilton County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 12:59 AM CST | HAIL 0.75 | 2 E Wayne City, IL | DIME SIZE HAIL EAST OF COMMUNITY. |
| Feb 28, 1:18 AM CST | TSTM WND GST 65 | 3 S Wayne City, IL | WIND GUSTS LASTED 3 TO 4 MINUTES IN THE COMMUNITY OF SMITHVILLE LOCATED SOUTH OF WAYNE CITY. |
| Feb 28, 1:30 AM CST | TSTM WND DMG | Sims, IL | COMMUNITY WITHOUT POWER. TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 9:40 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
831
WFUS53 KPAH 280646
TORPAH
ILC065-191-193-280730-
/O.NEW.KPAH.TO.W.0010.110228T0646Z-110228T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1246 AM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 130 AM CST.
* AT 1241 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
WAYNE CITY...MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WAYNE CITY...
FAIRFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3845 8850 3845 8815 3816 8815 3823 8870
3846 8870 3846 8851
TIME...MOT...LOC 0646Z 274DEG 49KT 3836 8878
$$1 follow-up statement
882
WWUS53 KPAH 280710
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
110 AM CST MON FEB 28 2011
ILC065-191-193-280730-
/O.CON.KPAH.TO.W.0010.000000T0000Z-110228T0730Z/
HAMILTON IL-WHITE IL-WAYNE IL-
110 AM CST MON FEB 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR SOUTHERN
WAYNE AND NORTHERN HAMILTON COUNTIES IN SOUTH CENTRAL ILLINOIS...AND
NORTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS...
AT 107 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRFIELD...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BURNT PRAIRIE AND GOLDEN GATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
&&
LAT...LON 3845 8850 3845 8815 3816 8815 3823 8870
3846 8870 3846 8851
TIME...MOT...LOC 0709Z 274DEG 49KT 3838 8833
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Feb 27, 10:21 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 27, 10:21 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1021 PM CST SUN FEB 27 2011
.UPDATE...
UPDATED PUBLIC PRODUCTS TO INCLUDE THE TORNADO WATCH...AND ADD
SOME DETAILED TIMING TO THE POP AND WX GRIDS. LOOKS LIKE SCATTERED
HAILERS FOR THE NEXT 4 HOURS OR SO...AND THEN THE MAIN EVENT WITH
THE LINE MOVING THROUGH MISSOURI AT THIS TIME. WE DECIDED TO PUT A
CHUNK OF OUR AREA IN TORNADO WATCH 25 TO GET IT OUT BEFORE
BEDTIME. THE REST OF THE AREA WILL LIKELY BE PLACED IN ANOTHER
WATCH AFTER MIDNIGHT.
&&
.DISCUSSION...
CONCERN CONTINUES WITH SEVERE WEATHER POTENTIAL TOWARD EVENING
THROUGH THE OVERNIGHT HOURS. MULTIMEDIA BRIEFING IS UP ON THE
WEB SITE...AND WILL ADDRESS THE POTENTIAL IN THE SPECIAL WEATHER
STATEMENT AND HAZARDOUS WEATHER OUTLOOK PRODUCTS.
SURFACE LOW SHOULD MOVE FROM SOUTHERN KS THIS EVENING TO THE
CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVERS BY MONDAY MORNING.
MILD SOUTHERLY FLOW WILL PERSIST KEEPING TEMPS UP ALL NIGHT. WENT
WITH CATEGORICAL POPS AND MAINTAINED OUR FLASH FLOOD WATCH. MAY
HAVE TO ADJUST TIMING A TAD THOUGH.
IN THE WAKE OF THE LOW...TEMPS SHOULD FALL MONDAY...WITH SHOWER
AND THUNDERSTORM CHANCES DECREASING FROM WEST TO EAST. STILL
LOOKS LIKE DRY WEATHER PER THE MEDIUM RANGE MODELS TUESDAY THROUGH
THURSDAY. THE NEXT CHANCE OF SHOWERS COMES INTO THE PICTURE
BY FRIDAY AND CONTINUES INTO THE FIRST PART OF THE WEEKEND.
IN THE SHORT TERM...USED A BLEND OF THE RUC/NAM AND SREF. LONG
TERM WAS INITIALLY AN ECMWF/GFS OPS BLEND...THEN TRENDED TOWARD
THE ENSEMBLE SOLUTIONS.
&&
.AVIATION...
SHOWERS...AND EVENTUALLY TSTMS...WILL GRADUALLY BECOME MORE COMMON
THROUGH THE DAYLIGHT HOURS. SOME VSBY RESTRICTIONS DUE TO DRIZZLE
MAY OCCUR WITH LOWER CIGS. CIGS WILL CONTINUE TO BE QUITE VARIABLE.
A WARM FRONT...WITH SOME SHOWER ACTIVITY IN ITS VICINITY...WILL
CONTINUE TO MOVE NWD AND OUT OF THE PAH FORECAST AREA IN THE AFTN.
WINDS ALOFT WILL ALSO CONTINUE TO INCREASE AHEAD OF AN APPROACHING
LOW PRESSURE/SFC COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE
REGION MON MRNG. ATTM...IT APPEARS THAT WDSPRD SHWR/TSTM ACTIVITY
/SOME POSSIBLY SEVERE/ WILL OCCUR MAINLY IN THE EARLY TO MID
EVE...WITH THE HAZARD SLOWLY DECREASING OVNGT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRSHazardous weather outlook, Feb 27, 10:03 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1003 PM CST SUN FEB 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1003 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN ILLINOIS AND MUCH OF SOUTHEAST MISSOURI UNTIL 4 AM. SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR LARGE HAIL CAN BE EXPECTED IN THE WATCH AREA LATE THIS EVENING AND INTO THE EARLY MORNING HOURS...BUT THE GREATEST SEVERE THREAT WILL BE WITH A LINE OF STORMS CURRENTLY MOVING THROUGH CENTRAL MISSOURI. WIDESPREAD DAMAGING WINDS...AS WELL AS A FEW TORNADOES AND LARGE HAIL CAN BE EXPECTED WITH THIS LINE...WHICH IS EXPECTED TO REACH THE WESTERN PARTS OF THE AREA AROUND 2 AM. THE REMAINDER OF THE AREA WILL LIKELY BE PLACED IN A TORNADO WATCH IN THE OVERNIGHT HOURS. THE STORMS WILL BE NEAR THE OHIO RIVER AROUND 6 AM. A FLASH FLOOD WATCH IS ALSO IN EFFECT TONIGHT. REFER TO THE WATCH PRODUCT FOR MORE INFORMATION. MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTREAM RIVERS...SUCH AS THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LINE OF SEVERE THUNDERSTORMS WILL SWEEP THROUGH MUCH OF WEST KENTUCKY AND SOUTHWEST INDIANA PRIOR TO 9 AM MONDAY. WIDESPREAD WIND DAMAGE AS WELL AS A FEW TORNADOES AND LARGE HAIL CAN BE EXPECTED WITH THIS LINE OF STORMS. THERE IS SOME POTENTIAL FOR FLASH FLOODING EARLY MONDAY. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTREAM RIVERS...SUCH AS THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TONIGHT AND EARLY MONDAY MORNING. DRS
In the hours before
Local storm report, Feb 27, 10:09 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1009 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL WAYNE CITY 38.35N 88.59W
02/27/2011 M0.75 INCH WAYNE IL LAW ENFORCEMENT
DIME SIZE HAIL REPORTED IN SOUTHEAST PORTION OF THE
COUNTY.
&&
SMITTYLocal storm report, Feb 27, 10:10 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1010 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL WAYNE CITY 38.35N 88.59W
02/27/2011 M0.75 INCH WAYNE IL LAW ENFORCEMENT
DIME SIZE HAIL REPORTED IN SOUTHWEST PORTION OF THE
COUNTY.
&&
SMITTYLocal storm report, Feb 27, 10:28 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1028 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL FAIRFIELD 38.38N 88.37W
02/27/2011 M0.88 INCH WAYNE IL BROADCAST MEDIA
NICKLE SIZE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:53 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Williamson | 25 min |
| Feb 27, 9:23 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Wayne, Williamson | 37 min |
| Feb 27, 9:47 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wayne | 28 min |
| Feb 28, 12:14 AM CST | Tornado Warning | PAH | Jefferson | 46 min |
| Feb 28, 12:38 AM CST | Tornado Warning | PAH | Franklin, Jefferson, Perry | 37 min |
| Feb 28, 12:53 AM CST | Tornado Warning | PAH | Wayne | 37 min |
| Feb 28, 1:12 AM CST | Tornado Warning | PAH | Edwards, Wabash | 33 min |
| Feb 28, 1:32 AM CST | Tornado Warning | PAH | Jackson, Union | 43 min |
| Feb 28, 1:35 AM CST | Tornado Warning | PAH | Wabash | 40 min |
| Feb 28, 2:02 AM CST | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Johnson, Union, Williamson | 28 min |
| Feb 28, 12:06 PM CST | River Flood Warning | PAH | Massac, Pope | 29 days |
| Feb 28, 12:06 PM CST | River Flood Warning | PAH | Alexander | 19 days |
Nearby
Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.